Jump to content

Photo

Antibiotics, Facial Cleansing, And The Regimen. Help!

clindamycin washing face regimen topical cleanser just water cetaphil cliniderm acne

8 replies to this topic

#1 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 10 July 2014 - 06:03 PM

Hi,

BACKGROUND INFORMATION (tl;dr, skip to the problem section)

I'll start with a little background information on myself. I'm a 20 year old male. I've never had any problems with my skin for my whole life. That is until last year, my second year of university.

I started getting more pimples than the average few I would normally get in a month. Sometimes they would be blind and inflamed, usually on my cheeks. However, it never was (and still isn't) very bad. I would classify my acne as very mild.

Anyway, I decided I would do something about my acne seeing as it would leave annoying, hyperpigmented red marks on my cheeks (often clear itself, but would sometimes take a while). I went to the doctor and was put on a month of doxycycline. I was supposed to buy an expensive cream with it, but I bought a tube of Benzagel 5 instead.

It worked great. The red marks faded and there was no more pimples of any kind. After the month, I continued with the benzagel and it seemed to continue to work just as well alone. I completed my second year University and went home for the summer. I continued my routine (same as the regimen: wash, treat, moisturize) and it seemed to work well...

That is, until I decided I wanted to have the same routine as last year (skin was perfect, so no treatments. Just wash face in the shower and before bed with Dove Men Care Plus soap). I developed the same type of pimples on my cheeks as I described before. It was very disheartening, almost depressing even though it wasn't very bad at all. Just the thought of possibly never having the nice complexion that I had before made me mad.

So I went to my hometown family doctor this time and went on minocycline and clindoxyl gel (clindamycin and benzoyl peroxide gel) for a month. Again, it seemed to work, but I experienced side effects from the minocycline which made me discontinue use after my prescription was complete. However, I continued with the clindoxyl cream as the treatment part of my regimen. This brings us to the present.



PRESENT PROBLEMS

With clindoxyl alone (no oral antibiotic), I'm not sure if it is working for me. It feels sticky on my skin, and it seems to make my pimples more bright red making them more noticeable. I tried a couple days of substituting my benzagel for the clindoxyl, and there seemed to be improvement.
Therfore...

Question 1: should I stick to clindoxyl in hopes that it will eventually clear my mild acne, or switch now to benzoyl peroxide (benzagel) alone? I am planning to just use BP in the future as I have just purchased Dan's 2.5% BP online, but I want to know if I should continue to use the clindoxyl I have left or make the switch ASAP.

Secondly, I work outdoors in the dust so I shower twice a day: once in the morning, once after my shift. I also wash my face before bed, so there are three occasions where I wash my face a day. I use an amazing moisturizer (Cliniderm Soothing Cream), but my skin will still get dry and irritated if I use my cleanser everytime I shower/clean my face.

Question 2: is it breaking The Regimen rules if I use only warm water in the morning and evening to wash my face and the cleanser when I shower after work?

Question 3: given my whole life story (sorry!), is The Regimen the best treatment for me? If so, can I only use the BP at night since my acne is mild? I've heard of people with mild acne taking a course of Accutane, but I really don't think it is for me. Also, the side effects are a major deterrent.




Thank you for your patience if you read everything, and another huge thank you for potential helpful advice. This has been a pressing issue for me, so any help is welcomed.

P.s I wrote everything on my phone, so please bear with me!

#2 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 10 July 2014 - 09:20 PM

Bump

Edited by EZfreezy, 11 July 2014 - 05:35 AM.


#3 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 11 July 2014 - 01:53 PM

Anyone?

#4 jenjen182

jenjen182

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 13
About Me
  • Gender:Female
  • Location:USA
  • Joined: 07-July 14

Achievements

     

Posted 11 July 2014 - 03:24 PM

Question 1: honestly, I'm not sure how to answer that for fear that what I say may cause more breakouts. Maybe the dermatologist?
Question 2: I should think that would be alright, it would open up your pores and maybe even make it easier for the BP to get inside them and kill bacteria.
Question 3: the Regimen is always worth a shot trying, even if it's last resort. I would give it a shot for sure, and it is ok for the first couple weeks to use BP only once a day. Just start slowly.

Good luck!

#5 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 11 July 2014 - 03:58 PM

Question 1: honestly, I'm not sure how to answer that for fear that what I say may cause more breakouts. Maybe the dermatologist?
Question 2: I should think that would be alright, it would open up your pores and maybe even make it easier for the BP to get inside them and kill bacteria.
Question 3: the Regimen is always worth a shot trying, even if it's last resort. I would give it a shot for sure, and it is ok for the first couple weeks to use BP only once a day. Just start slowly.
Good luck!


Thanks Jen! And ya, I want to go to a dermatologist as I don't feel my GP is very knowledgeable on the topic of skin care. However, being from a small town, the nearest one is hours away. It's unfortunate, but maybe when I go back to university I can get an appointment.

This acne just bothers me SO MUCH and it seems like I can't do anything to prevent it from taking over my thoughts entirely.

#6 jenjen182

jenjen182

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 13
About Me
  • Gender:Female
  • Location:USA
  • Joined: 07-July 14

Achievements

     

Posted 11 July 2014 - 04:26 PM

I know right? It is horrible. It absolutely crushes my self esteem, and I'm tired of feeling like makeup is the only option. I started the Regimen 5 days ago, and so far my skin looks worse, but everyone says it is purging. I hope. *gulp*
I'm hopeful for clear skin.

#7 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 11 July 2014 - 05:50 PM

I know right? It is horrible. It absolutely crushes my self esteem, and I'm tired of feeling like makeup is the only option. I started the Regimen 5 days ago, and so far my skin looks worse, but everyone says it is purging. I hope. *gulp*
I'm hopeful for clear skin.


I would probably agree with the purging. I've been around BP long enough to know that if you don't show any allergic reaction to it, it will more than likely work for you. It just takes time to oxidize your skin, which in turn heals your acne.

Again, thanks for the post. Good luck with your progress. We can beat this!

#8 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 12 July 2014 - 04:27 PM

Bump.

#9 EZfreezy

EZfreezy

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Male
  • Joined: 10-July 14

Posted 24 July 2014 - 11:51 AM

Update:

I continued with the clindoxyl and it has completely cleared up my face. I ran out today but I received my BP from Dan, so I'm going to start using that. Acne wise, my condition is improving.

However, I believe I developed candidiasis from the strong antibiotics (100 mg a day of minocycline) that I took for a month. Also, the Avymis that my doctor prescribed for my seasonal allergies (not sure why...) added to my struggle by producing esophageal thrush. Currently I'm taking probiotics, and while I have what I believe are die-off symptoms, I feel like I'm improving slowly.

What you should take from the latter part of my experience is that you SHOULD NOT take antibiotics unless you absolutely have to. Topical products are definitely the way to go, unless they absolutely do not work for you.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users